• Volume 130, All articles

      Continuous Article Publishing mode

    • Gerstenhaber algebra structure on the cohomology of a hom-associative algebra

      APURBA DAS

      More Details Abstract Fulltext PDF

      A hom-associative algebra is an algebra whose associativity is twisted by an algebra homomorphism. In this paper, we define a cup product on the cohomology of a hom-associative algebra. A direct verification shows that this cup product together with the degree−1 graded Lie bracket (which controls the deformation of the hom-associative algebra structure) on the cohomology makes it a Gerstenhaber algebra.

    • Rigidity of Bott–Samelson–Demazure–Hansen variety for $F_{4}$ and $G_{2}$

      S SENTHAMARAI KANNAN PINAKINATH SAHA

      More Details Abstract Fulltext PDF

      Let $G$ be a simple algebraic group of adjoint type over $\mathbb{C}$, whose root system is of type $F_{4}$. Let $T$ be a maximal torus of $G$ and $B$ be a Borel subgroup of $G$ containing $T$. Let $w$ be an element of the Weyl group $W$ and $X(w)$ be the Schubert variety in the flag variety $G/B$ corresponding to $w$. Let $Z(w, \underline{i})$ be the Bott–Samelson–Demazure–Hansen variety (the desingularization of $X(w)$) corresponding to a reduced expression $\underline{i}$ of $w$. In this article, we study the cohomology modules of the tangent bundle on $Z(w_{0}, \underline{i})$, where $w_{0}$ is the longest element of the Weyl group $W$. We describe all the reduced expressions of $w_{0}$ in terms of a Coxeter element such that $Z(w_{0}, \underline{i})$ is rigid (see Theorem 7.1). Further, if $G$ is of type $G_{2}$, there is no reduced expression $\underline{i}$ of $w_{0}$ for which $Z(w_{0}, \underline{i})$ is rigid (see Theorem 8.2).

    • The fundamental group and extensions of motives of Jacobians of curves

      SUBHAM SARKAR RAMESH SREEKANTAN

      More Details Abstract Fulltext PDF

      In this paper, we construct extensions of mixed Hodge structure coming from the mixed Hodge structure on the graded quotients of the group ring of the fundamental group of a smooth projective pointed curve which correspond to the regulators of certain motivic cohomology cycles on the Jacobian of the curve essentially constructed by Bloch and Beilinson. This leads to a new iterated integral expression for the regulator. This is a generalisation of a theorem of Colombo (J. Algebr. Geom. 11(4) (2002) 761–790) where she constructed the extension corresponding to Collino’s cycles in the Jacobian of a hyperelliptic curve.

    • Prime intersection graph of ideals of a ring

      KUKIL KALPA RAJKHOWA HELEN K SAIKIA

      More Details Abstract Fulltext PDF

      Let $R$ be a ring. The prime intersection graph of ideals of $R$, denoted by $G_{P}(R)$, is the graph whose vertex set is the collection of all non-trivial (left) ideals of $R$ with two distinct vertices $I$ and $J$ are adjacent if and only if $I \cap J \neq 0$ and either one of $I$ or $J$ is a prime ideal of $R$. We discuss connectedness in $G_{P}(R)$. The concepts of bipartition, planarity and colorability are interpreted. Finally, we introduce the idea of traversability in $G_{P}(\mathbb{Z}_{n})$. The core part of this paper is observed in the ring $\mathbb{Z}_{n}$.

    • Dimension formula for the space of relative symmetric polynomials of $D_{n}$ with respect to any irreducible representation

      S RADHA P VANCHINATHAN

      More Details Abstract Fulltext PDF

      For positive integers $d$ and $n$, the vector space $H_{d} (x_{1}, x_{2}, . . . , x_{n})$ of homogeneous polynomials of degree $d$ is a representation of the symmetric group $S_{n}$ acting by permutation of variables. Regarding this as a representation for the dihedral subgroup $D_{n}$, we prove a formula for the dimension of all the isotypical subrepresentations. Our formula is simpler than the existing one found by Zamani and Babaei (Bull. Iranian Math. Soc. 40(4) (2014) 863–874). By varying the degrees $d$ we compute the generating functions for these dimensions. Further, our formula leads us naturally to a specific supercharacter theory of $D_{n}$. It turns out to be a $\ast$-product of a specific supercharacter theory studied in depth by Fowler et al. (The Ramanujan Journal (2014)), with the unique supercharacter theory of a group of order 2.

    • Examples of blown up varieties having projective bundle structures

      NABANITA RAY

      More Details Abstract Fulltext PDF

      We give some examples of blow up of projective space along someprojective subvariety, such that these blown up spaces are isomorphic to a projective bundle over some projective space.

    • Mixed coloured permutations

      BEÁTA BÉNYI DANIEL YAQUBI

      More Details Abstract Fulltext PDF

      In this paper, we introduce mixed coloured permutations, permutations with certain coloured cycles, and study the enumerative properties of these combinatorial objects. We derive the generating function, closed forms, recursions and combinatorial identities for the counting sequence, for mixed Stirling numbers of the first kind. In this comprehensive study, we consider further the conditions on the length of the cycles, $r$-mixed Stirling numbers and the connection to Bell polynomials.

    • Markov approximation and the generalized entropy ergodic theorem for non-null stationary process

      ZHONGZHI WANG WEIGUO YANG

      More Details Abstract Fulltext PDF

      In an earlier work, we proved a generalized entropy ergodic theorem forfinite nonhomogeneous Markov chains (NMC). In this paper, we establish a generalized strong law of large numbers for finite $m$-th order NMC. Then we deduce a generalized entropy ergodic theorem for finite $m$-th order NMC, under some assumptions on the continuity rate and of non-nullness. Explicit upper and lower bounds relating the generalized relative entropy density of the original finite non-null stationary sequence and its canonical $m$-order Markov approximation is obtained.

    • Ring endomorphisms satisfying the central reversible property

      ARNAB BHATTACHARJEE UDAY SHANKAR CHAKRABORTY

      More Details Abstract Fulltext PDF

      A ring $R$ is called reversible if for $a, b \in R$, $ab = 0$ implies $ba = 0$. These rings play an important role in the study of noncommutative ring theory. Kafkas et al.(Algebra Discrete Math. 12 (2011) 72–84) generalized the notion of reversible rings to central reversible rings. In this paper, we extend the notion of central reversibility of rings to ring endomorphisms. We investigate various properties of these rings and answer relevant questions that arise naturally in the process of development of these rings, and as a consequence many new results related to central reversible rings are also obtained as corollaries to our results.

    • The group of invertible ideals of a Prüfer ring

      BASAK AY SAYLAM

      More Details Abstract Fulltext PDF

      Let $R$ be a commutative ring and $\mathcal{I}(R)$ denote the multiplicative group of all invertible fractional ideals of $R$, ordered by $A \leq B$ if and only if $B \subseteq A$. We investigate when there is an order homomorphism from $\mathcal{I}(R)$ into the cardinal direct sum $\coprod_{i\in I} G_{i}$, where $G_{i}$ ’s are value groups, if $R$ is a Marot Prüfer ring of finite character. Furthermore, over Prüfer rings with zero-divisors, we investigate the conditions that make this monomorphism onto.

    • On weighted signed color partitions

      V GUPTA M RANA S SHARMA

      More Details Abstract Fulltext PDF

      In this paper, we provide combinatorial interpretations of certain provedRogers–Ramanujan type identities using signed color partitions with attached weights. The approach of using the signed color partitions is interesting since negative exponents do not make an explicit appearance in these identities.

    • Rainbow 2-connectivity of edge-comb product of a cycle and a Hamiltonian graph

      MARTIN BACA A N M SALMAN RINOVIA SIMANJUNTAK BETY HAYAT SUSANTI

      More Details Abstract Fulltext PDF

      An edge-colored graph $G$ is rainbow $k$-connected, if for every two verticesof $G$, there are $k$ internally disjoint rainbow paths, i.e., if no two edges of each path are colored the same. The minimum number of colors needed for which there exists a rainbow $k$-connected coloring of $G$, $rc_{k} (G)$, is the rainbow $k$-connection number of $G$. Let $G$ and $H$ be two connected graphs, where $O$ is an orientation of $G$. Let $\vec{e}$ be an oriented edge of $H$. The edge-comb product of $G$ (under the orientation $O$) and $H$ on $\vec{e}$, $G^{o} \vartriangleleft_{\vec{e}} H$, is a graph obtained by taking one copy of $G$ and $|E(G)|$ copies of $H$ and identifying the $i$-th copy of $H$ at the edge $\vec{e}$ to the $i$-th edge of $G$, where the two edges have the same orientation. In this paper, we provide sharp lower and upper bounds for rainbow 2-connection numbers of edge-comb product of a cycle and a Hamiltonian graph. We also determine the rainbow 2-connection numbers of edge-comb product of a cycle with some graphs, i.e. complete graph, fan graph, cycle graph, and wheel graph.

    • Exceptional set in Waring–Goldbach problem: Two squares, two cubes and two sixth powers

      YUHUI LIU

      More Details Abstract Fulltext PDF

      Let $R(n)$ denote the number of representations of an even integer $n$ as thesum of two squares, two cubes and two sixth powers of primes, and by $\mathcal{E}(N)$ we denote the number of even integers $n \leq N$ such that the expected asymptotic formula for $R(n)$ fails to hold. In this paper, it is proved that $\mathcal{E}(N) \ll N^{\frac{127}{288}+\varepsilon}$ for any $\varepsilon$ > 0.

    • Normalized unit groups and their conjugacy classes

      S KAUR M KHAN

      More Details Abstract Fulltext PDF

      Let $G = H \times A$ be a finite 2-group, where $H$ is a non-abelian group of order 8 and $A$ is an elementary abelian 2-group. We obtain a normal complement of $G$ in the normalized unit group $V(FG)$ and in the unitary subgroup $V_{\ast}(FG)$ over the field $F$ with 2 elements. Further, for a finite field $F$ of characteristic 2, we derive class size of elements of $V(FG)$. Moreover, we provide class representatives of $V_{\ast}(FH)$.

    • A simple method to extract zeros of certain Eisenstein series of small level

      ARADHITA CHATTOPADHYAYA

      More Details Abstract Fulltext PDF

      This paper provides a simple method to extract the zeros of some weight two Eisenstein series of level $N$ where $N$ = 2, 3, 5 and 7. The method is based on the observation that these Eisenstein series are integral over the graded algebra of modular forms on $SL(2, Z)$ and their zeros are ‘controlled’ by those of $E_{4}$ and $E_{6}$ in the fundamental domain of $\Gamma_{0}(N)$.

    • Finite groups with exactly one composite conjugacy class size

      QINHUI JIANG CHANGGUO SHAO YAN ZHAO

      More Details Abstract Fulltext PDF

      A composite number is a positive integer that has at least one divisor integerother than 1 and itself. In this paper, we give a detailed structural description of a group if it has a unique composite conjugacy class size.

    • A note on the weak law of large numbers of Kolmogorov and Feller

      FUQIANG MA YU MIAO JIANYONG MU

      More Details Abstract Fulltext PDF

      In this paper, we establish the weak laws of large numbers for the negative quadrant-dependent random sequences which extend the classic Kolmogorov–Feller weak law of large numbers. In addition, the moment convergence for the negative quadrant-dependent random sequences are also given.

    • Class group of the ring of invariants of an exponential map on an affine normal domain

      S M BHATWADEKAR J T MAJITHIA

      More Details Abstract Fulltext PDF

      Let $k$ be a field and let $B$ be an affine normal domain over $k$. Let $\phi$ be a non-trivial exponential map on $B$ and let $A = B^{\phi}$ be the ring of $\phi$-invariants. Since $A$ is factorially closed in $B$, $A = K \cap B$ where $K$ denotes the field of fractions of $A$. Hence $A$ is a Krull domain. We investigate here a relation between the class group $\rm{Cl}$$(A)$ of $A$ and the class group $\rm{Cl}$$(B)$ of $B$. In this direction, we give a sufficient condition for an injective group homomorphism from $\rm{Cl}$$(A)$ to $\rm{Cl}$$(B)$. We also give an example to show that $\rm{Cl}$$(A)$ may not be realized as a subgroup of $\rm{Cl}$$(B)$.

    • Signs of Fourier coefficients of cusp form at sumof two squares

      SOUMYARUP BANERJEE MANISH KUMAR PANDEY

      More Details Abstract Fulltext PDF

      In this article,we investigate the sign changes of the sequence of coefficientsat sum of two squareswhere the coefficients are the Fourier coefficients of the normalized Hecke eigen cusp form for the full modular group.We provide the quantitative result for the number of sign changes of the sequence in a small interval.

    • On $\mathcal{D}$-closed submodules

      YILMAZ DURGUN SALAHATTIN ÖZDEMIR

      More Details Abstract Fulltext PDF

      A submodule $N$ of a module $M$ is called $\mathcal{D}$-closed if the socle of $M/N$ is zero. $\mathcal{D}$-closed submodules are similar to $\mathcal{S}$-closed submodules (a generalization of closed submodules) defined through nonsingular modules. First, we describe the smallest proper class (due to Buchsbaum) containing the class of short exact sequences determined by $\mathcal{D}$-closed submodules in terms of that submodule, and showthat it coincides with other classes of modules under certain conditions. Second, we study coprojective modules of this class, called edc-flat modules. We give some equivalent conditions for injective modules to be edc-flat for special rings, and for edc-flat modules to be projective (flat) for any ring.

  • Proceedings – Mathematical Sciences | News

    • Editorial Note on Continuous Article Publication

      Posted on July 25, 2019

      Click here for Editorial Note on CAP Mode

© 2017-2019 Indian Academy of Sciences, Bengaluru.